MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG, BIOPSY NEEDLE

COOK INC LIVER ACCESS AND BIOPSY SET; FCG, BIOPSY NEEDLE
Model Number G50779
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the catheter included in the liver access and biopsy set was found torn inside the introducer sheath during a liver biopsy procedure.The physician initiated the procedure by puncturing right internal jugular vein without any complications, and a 9fr/25cm introducer sheath from a competitor was inserted.Pressure measurements were successfully performed using a competitor¿s balloon catheter.The check flow performer introducer sheath from the labs set was introduced over a competitor¿s amplatz guidewire with 1 cm flexible tip.Following the placement of the performer sheath, the doctor attempted to remove the straight black catheter and the guidewire, but a significant resistance was noticed.The straight catheter could not be withdrawn.During this attempt, the luer lock connector of the catheter detached.The entire labs set was then removed from the sheath for inspection.Upon examination, a slit in the catheter sheath was clearly visible.The doctor reintroduced the check flow performer sheath using a 5 fr vertebral catheter, which was positioned successfully.However, while attempting to withdraw catheter, resistance was again noted.The check flow performer sheath, along with the catheter and guidewire, was removed from the patient.Upon inspection, it was found that the tip of the 5 fr catheter was hooked onto the tip of the check flow performer sheath.Closer examination revealed that the performer sheath did not correctly encase the metal core.Photos provided by the customer show the shearing/split black catheter.A photo also shows that the hub separated from the black catheter.Imaging from the procedure was also provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The patient¿s anatomy had branching of the hepatic vein from the vena cava angled at almost 90 degrees.Otherwise, it had normal vascularization.
 
Additional Manufacturer Narrative
G4 - pma/510(k) #: preamendment h3 - device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the tip of the catheter included in the liver access and biopsy set was found torn inside the introducer sheath during a liver biopsy procedure.The physician initiated the procedure by puncturing right internal jugular vein without any complications, and a 9fr/25cm introducer sheath from a competitor was inserted.Pressure measurements were successfully performed using a competitor¿s balloon catheter.The check flow performer introducer sheath from the labs set was introduced over a competitor¿s amplatz guidewire with 1 cm flexible tip.Following the placement of the performer sheath, the doctor attempted to remove the straight black catheter and the guidewire, but a significant resistance was noticed.The straight catheter could not be withdrawn.During this attempt, the luer lock connector of the catheter detached.The entire labs set was then removed from the sheath for inspection.Upon examination, a slit in the catheter sheath was clearly visible.The doctor reintroduced the check flow performer sheath using a 5 fr vertebral catheter, which was positioned successfully.However, while attempting to withdraw catheter, resistance was again noted.The check flow performer sheath, along with the catheter and guidewire, was removed from the patient.Upon inspection, it was found that the tip of the 5 fr catheter was hooked onto the tip of the check flow performer sheath.Closer examination revealed that the performer sheath did not correctly encase the metal core.Photos provided by the customer show the shearing/split black catheter.A photo also shows that the hub separated from the black catheter.Imaging from the procedure was also provided.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The patient¿s anatomy had branching of the hepatic vein from the vena cava angled at almost 90 degrees.Otherwise, it had normal vascularization.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used set was received.The metal cannula was returned advanced through the sheath.The shaft of the black catheter was sliced approximately 5.5cm from the distal tip.The stiffening cannula extends out of the distal tip of the sheath approximately 1mm.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot and related subassembly lot found no relevant nonconformances that could have contributed to the reported failure.It should be noted that there was one other complaint associated with the final product lot number for a different failure mode.Product labeling review: the product ifu, [t_labs_rev7] ¿liver access and biopsy set,¿ provides the following information to the user related to the reported failure mode: ¿warnings extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Instructions for use -introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selective hepatic vein.When introducing these components as a preassembled set, the included straight catheter may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.¿ evidence gathered upon review of the dmr, product ifu, dhr, and device evaluation, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.It¿s possible that the patient anatomy contributed to the failure mode, resulting in damage to the catheter, however this cannot be confirmed without additional information.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG, BIOPSY NEEDLE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22307946
Report Number1820334-2025-00751
Device Sequence Number8586618
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)270405(10)15993694
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50779
Device Catalogue NumberLABS-100-J
Device Lot Number15993694
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR VERT CATHETER.; 9FR/25CM TERUMO INTRODUCER SHEATH.; BERENSTEIN BALLOON CATHETER.; BOSTON SCIENTIFIC AMPLATZ-SUPERSTIFF-GUIDEWIRE.
Patient SexUnknown